Title

Numerical study of contaminant transport in fractured porous rock with distance dependent dispersivity

Document Type

Journal Article

Publisher

World Academic Publishing

Place of Publication

Hong Kong

School

School of Engineering

RAS ID

23276

Comments

Originally published as: Sharma, P. K., Kakani, S., & Shukla, S. K. (2016). Numerical Study of Contaminant Transport in Fractured Porous Rock with Distance Dependent Dispersivity. Journal of Water Resource and Hydraulic Engineering June, 5(2), 46-57. Orginaly article available here.

Abstract

This paper presents solute concentration profiles with constant, linear and exponential distance-dependent dispersion models for solute transport through fractured porous rock matrices. A numerical analysis has been developed for solution of the equations governing the dispersion model using the hybrid finite volume method. The results of the numerical analysis have been used to investigate the effect of the matrix diffusion coefficient, fracture velocity, and matrix and fracture retardation factors on concentration profiles. It is found that in the presence of higher matrix diffusion coefficients, the behaviour of concentration profiles is different for constant and distance-dependent dispersion models. However, the behaviour of concentration profiles is observed to be nonlinear during the small transport time period, and the matrix diffusion is found to control the spreading of solute in the fracture in the presence of constant and distance-dependent dispersion models.

DOI

10.5963/JWRHE0502001

Access Rights

free_to_read

Share

 
COinS